MAUDE Adverse Event Report: STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510070
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the sleeve did not pass through the oblique hole in the targeting arm femur gt.The button was pushed but the sleeve did not go through.Hammering the sleeve while pressing the button only advanced it a little.When pulling out the sleeve, it could not be manually pulled out; the sleeve had to be clamped with pliers and beaten out with a hammer.Finally, the screw could not be inserted into the hole where it should be inserted".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the sleeve shows several marks and signs of wear.However, there are only signs of normal usage over time, and there is no visible and significant damage or deformation that could have contributed to the event.The side of the plastic knob is heavily damaged and deformed.However, since the knob does not pass through the target device holes, this could not have contributed to the reported event.This damage was most probably caused by the user during the several attempts to push and pull the sleeve through the hole using a hammer.The sleeve could be inserted trough the most proximal hole.However, it did not pass easily through the hole as intended.Efforts were necessary to insert and remove the sleeve from the hole; abnormal resistance was felt.It is worth noting the sleeve was able to be inserted through all the other holes, left and right.The sleeve was easily inserted when pushing the button and was also easily pulled out.The returned sleeve was also tested with a sample targeting arm (b)(6), fully functional.The sleeve was easily inserted into the most proximal hole when pushing the button and was also easily pulled out.There was no abnormal resistance of any kind.In addition, relevant dimensions were measured, confirming the sleeve was manufactured according to specifications.Therefore, it can be confirmed the sleeve is fully functional and did not contribute to the reported failure; only the targeting arm did.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the sleeve did not pass through the oblique hole in the targeting arm femur gt.The button was pushed but the sleeve did not go through.Hammering the sleeve while pressing the button only advanced it a little.When pulling out the sleeve, it could not be manually pulled out; the sleeve had to be clamped with pliers and beaten out with a hammer.Finally, the screw could not be inserted into the hole where it should be inserted.".

Brand Name
TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20858865
Report Number0009610622-2024-00943
Device Sequence Number4058501
Product Code LXH
UDI-Device Identifier07613327368154
UDI-Public(01)07613327368154(11)200317(10)K04EE28
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510070
Device Lot NumberKP431181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight63 KG